Stevens Johnson Syndrome (SJS) is an extremely rare disorder characterized by a severe skin reaction to medication
Stevens Johnson Syndrome (SJS) is a rare but serious and potentially life-threatening condition. SJS is defined as a hypersensitivity disorder affecting the skin and mucous membranes.
The most severe form of Stevens Johnson Syndrome is Toxic Epidermal Necrolysis (TENS).
It can be caused by adverse effects of drugs (allopurinol, diclofenac, etravirine, Isotretinoin, aka Accutane, fluconazole, valdecoxib, sitagliptin, oseltamivir, penicillins, barbiturates, sulfonamides, phenytoin, azithromycin, oxcarbazepine, zonisamide, modafinil, lamotrigine, nevirapine, pyrimethamine, ibuprofen, ethosuximide, carbamazepine, nystatin, and gout medications).
Medications that have traditionally been known to lead to SJS, erythema multiforme and toxic epidermal necrolysis include sulfonamides (antibiotics), penicillins (antibiotics), barbiturates (sedatives), lamotrigine and phenytoin (e.g. Dilantin) (anticonvulsants). Combining lamotrigine with sodium valproate increases the risk of SJS.
adverse reactions adverse reaction to medication allergic reaction anti-seizure medication antibiotic antibiotics Canada drug reactions erythema multiforme eye problems FDA flu food and drug administration GIST HIV ibuprofen Motrin NSAID ocular problems rash rashes serious adverse events severe adverse reaction side effects SJS skin condition Stevens Johnson Syndrome TEN TENS toxic epidermal necrolysis